30 at once or 30 daily total for 12 days with an abrupt stop can possibly cause some withdrawel symptoms, usually after twice the time of the interval you were taking it and especially if you are not used to this medication.
So, one evey 6 hours may have you begin to feel symptoms about 12-18 hours after the final dose. Shouldn't last too long though. Your Doc should taper you off, abrupt stop after 30 a day sound stragne.
You may experience some discomfort, stomach pain, restlessness, insomnia even though you have only been on the OxyContin for 12 days. If you stop abruptly, you will feel withdrawals around 12 hours after your last dose. Best to taper off the OxyContin rather than stopping abruptly. Reducing your daily dosage by 5 mgs every few days should be adequate to avoid withdrawals since you haven't been on it long.
In my opinion, stop now while you can!! You are at the point where you will honestly might feel a lil crappy but nothing crazy. You do not want to go through a full blown WD. Imagine have the flu times 10!!! I would not wish this on my worst enemy. Anyone that has ever been through WD knows exactly what I mean
It shouldn't cause withdrawl symptoms because of the short duration you took them. Of course everyone is different but I would be very surprised if you do. Post surgicaly I was prescribed oxycodone for six weeks. The only withdrawl symptom I had was slightly restless legs while trying to fall asleep the first night I stopped taking them. It was not bothersome at all.
I am currently on a less amount than you 5mg x 4 per day. I will be looking at a much longer duration of use. Cronic backpain I would discribe as surgical pain all the time the down part is I know I will eventually build a tolerence. In your case I would taper down 5mg at a time as was suggested. I can not say how long a time would go by to be considered addicted. I think addiction to anything is in part unique part of an addicts make up. That is different for everyone, because everyone is different. If I were YOU I would go the taper route to avoid any compulacations that might occur.
i believe it all depends on the person. but it shouldnt be too bad, hope this helped. 808wahine
People are prescribed this for pain all the time after a surgical procedure or some other injurg that causes great pain. Altho' this is a very high dose of 30mg instead of the usual 5 to 10mg, I agree that it shoudn't be too hard to stop them. Do it now before it becomes a problem... Mary
I'm sure it is. I am only on 10mg Oxycodone and yesterday, I took a pill in the morning before going to work, but left the container on the counter so I went all day without taking it during the day. Around lunch time, my right arm started hurting and my fingers went numb, then I started feeling light headed, and just didn't feel right. I got to a point where my heart started pounding and I honestly thought I was having a heart attack.
My girlfriend found this for me:
"There is a high risk of experiencing severe withdrawal symptoms if a patient discontinues oxycodone abruptly. Therefore therapy should be discontinued gradually rather than abruptly. People who use oxycodone in a hazardous or harmful fashion are at even higher risk of severe withdrawal symptoms as they tend to use higher than prescribed doses. The symptoms of oxycodone withdrawal are the same as for other opiate based painkillers and may include "anxiety, panic attack, nausea, insomnia, muscle pain, muscle weakness, fevers, and other flu like symptoms".
I am sitting up with my daughter right now who is going through severe withdrawals. She was on it way longer than 12 days... probably 2 or 3 months... i'm not really sure. Even if you are feeling withdrawals at 12 days please, please, don't give into the temptation to do more to escape the withdrawals. More will only make it worse. She is in hell! Hot and cold sweats, RLS, nausea, vomiting, insomnia... and there is no relief. She was hospitalized with Hep B although she'd never been an IV user. She went into liver failure so tapering off is not an option. They can only give her Clonidine and it gives only minimal help. If anyone has any ideas on how to make this even the slightest bit easier please let me know.
If you took it all at once per day the withdrawal will be very mild because the between time your receptors and endorphins would heal because oxy leaves the system pretty quick unless you have an extremely fast metabolism I can take one and it will be out of my system in 12 hours max!
Yes expect withdrawals to last many many months. I went on oxy for 2 years at same dose and I was suicidal due to the withdrawals for a year. Stabbed myself with a fork. Done like dinner.
I have taken 20mgs of oxycotin for 4 days, I have felt with drawl symptoms for the same period of time
I had rotator cuff surgery and have been taking oxycodone for 9 weeks. Pain is finally less except on days I have physical therapy. I was taking up to six 5 mg pills a day. I'm trying to cut down and stop but I think I'm having some withdrawal symptoms. Sweating, restlessness, joint pain, body aches, some depression. But I'm determined to get off this stuff.
Hi to cut long story short i have been taking endone for 7 years 5mg x 4 a day for 5 years and past 2 years 5mg x 8 times a day for spinal injury pain. Plus 20mg an hour norspan weekly. I really am lost how to stop. I will be having final operation end of year and dr want to slowly reduce my endone. Honestly after 7 years i am scared of what might happen to me. Is there anyone eles that been on this for this long
- Oxycodone Information for Consumers
- Oxycodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxycodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.